My First dose experience

A board to discuss the newly-released drug Tysabri, (formerly known as Antegren) as a treatment for Multiple Sclerosis

My First dose experience

Postby Xandarr » Fri Aug 14, 2009 3:57 pm

Well I have tryed avonex which left me in the restroom sick about 4 days out of each week and never relented, and copaxone which left huge welts no matter how i prepped they even brought a home health nurse to give me an injection once because the doctor though I was not prepping the area properly (I am an EX military Med Tech/Paramedic btw) and I still ended up with a 3/4 of an inch upraised welt no more then 2 days after injection at that site. So as a last recourse my Neuro put me on Tysabri. As I have with every other med I did alot of research before agreeing but I saw that the results seemed to be pretty atypical to other experiences so I figured what the heck lets give it a shot. (no pun intended)

The infusion itself was completely fine, about 2 hours after injection I felt slight flu symptoms but nothing all that bad. I went home and about 3 AM or so I woke up with extreme raging diarrhea. This continued for going on 9 days now and has finally started to abate. It is most definitely very bile rich ( I worked the ICU for 4 years im very familiar with what Bile looks and smells like) and my stomach has been extremely painful. In the midst of all this I had a bad relapse of my legs deciding not to work right laced with strange pains which is completely new to me and slight hives the first couple days that went away. Now I am also a type 2 diabetic ( I was diagnosed with all this stuff in the same week timespan) so alot of the meds I take do target the liver pretty harshly as well I am sure.) so I check my blood sugars very often through the course of the day and i kept up on my fluid intake as well, and it did not seem to have any major effect on my blood sugars. I also feel totally worn out now. I am just drained.

Has anyone had a experience like this?

Thanks ahead of time for any responses
Last edited by Xandarr on Sat Aug 15, 2009 10:15 pm, edited 1 time in total.
User avatar
Xandarr
Newbie
 
Posts: 8
Joined: Thu Aug 13, 2009 2:00 pm
Location: Denver colorado

Advertisement

Postby Bear2 » Fri Aug 14, 2009 4:39 pm

Sorry to hear that you are having side effects from your 1st inf. I am had #3 last week. I have not have any issues except for a small and short lived headache on #1. I pre-med 1 hour before with 1 Claritin(10 mg) and 1000 mg of Ibuprofen.

Jim
User avatar
Bear2
Family Member
 
Posts: 47
Joined: Thu Aug 13, 2009 2:00 pm

Postby catfreak » Fri Aug 14, 2009 8:54 pm

I had my 6th Infusion today and all went as planned, no problems. I have had my 1st UTI while on Ty and feel like total crap. I feel I have had somewhat of a relapse of symptoms over the last 2 months after my 3rd infusion. I just don't feel right, you know?

Have you talked to Dr or Nurses about everything that happened since the infusion? They need to know so they can watch you closer.

Cat
Holly - Shine On You Crazy Diamond - Pink Floyd

9/3/09 Stanford - Dr Dake - Stent in R-J to unblock Arachnoid Cyst in Sigmoid Sinus. Stent in narrowed L-J. Balloon in narrowing where R & L Jugulars meet.
User avatar
catfreak
Family Elder
 
Posts: 791
Joined: Sun Jun 01, 2008 2:00 pm
Location: Mississippi

Postby Xandarr » Sat Aug 15, 2009 10:19 pm

I go in on tuesday the 18th of august for a appointment with the physicians assistant for my doctor, Doctor Vollmer. With as much work as this is causing me to miss while I already have FLMA im going to probably have to do short term disability. Atleast until I know for sure how I am going to tolerate it. Its just odd I am having such a wierd reaction to it and really dont see other folks posting this sort of problem thus far. This morning when I awoke my gut was like a solid beach ball, and no gas remedy/anti diarrhea agent has seemed to help thus far. I am miserable and the only thing I can see to stomach down and help is just bread which isnt exactly the chief thing I want to be chomping on as a diabetic.
User avatar
Xandarr
Newbie
 
Posts: 8
Joined: Thu Aug 13, 2009 2:00 pm
Location: Denver colorado

Postby catfreak » Wed Aug 19, 2009 5:45 am

Did you get any answers yesterday at the Dr?

Cat
Holly - Shine On You Crazy Diamond - Pink Floyd

9/3/09 Stanford - Dr Dake - Stent in R-J to unblock Arachnoid Cyst in Sigmoid Sinus. Stent in narrowed L-J. Balloon in narrowing where R & L Jugulars meet.
User avatar
catfreak
Family Elder
 
Posts: 791
Joined: Sun Jun 01, 2008 2:00 pm
Location: Mississippi

Postby Xandarr » Fri Aug 21, 2009 12:39 pm

To be honest no, while they were very sympathetic that acted like it was something they had never heard of before. My stomach is a roiling mess and to top it off I had tp get a 5 day course of solu medrol which does wonders for my blood sugars. To make matters worse my regular physician seems to get wierded out by my ms treatments and while he did give me permission to up my novolog to 3 times the normal dose it doesnt seem to even touch me on my blood sugars. So its a week of 400 blood sugars and wearing my wives glasses to compensate for things getting so blurry without them im useless.
User avatar
Xandarr
Newbie
 
Posts: 8
Joined: Thu Aug 13, 2009 2:00 pm
Location: Denver colorado

Postby catfreak » Fri Aug 21, 2009 8:11 pm

Sorry to hear you did not get any decent answers. No one want to take the blame for something got off kilter. Steriods play havoc with everthing when your a diabetic.

My Mom is a Type 1 Diabetic and she is allergic to Solumedrol. It gives her the hives from head to toe. She takes prednisone everyday for her Rheumatoid Arthristis and it really messes with her blood sugar. She has an insulin pump and that helps.

You make want to rethink the Tysabri all together. Just my opinion.

Cat
Holly - Shine On You Crazy Diamond - Pink Floyd

9/3/09 Stanford - Dr Dake - Stent in R-J to unblock Arachnoid Cyst in Sigmoid Sinus. Stent in narrowed L-J. Balloon in narrowing where R & L Jugulars meet.
User avatar
catfreak
Family Elder
 
Posts: 791
Joined: Sun Jun 01, 2008 2:00 pm
Location: Mississippi

2nd dose experience

Postby Xandarr » Wed Sep 16, 2009 7:39 am

Well I received my second dose, and again ive had the same stomach issues to include throwing up etc. That and im pretty sure from reading around that my MS symptoms are just coninuing to worsen not get better. The doctors keep telling me to hold out for the 3rd treatment but this is starting to get ridiculous. I just feel like im up against a wall. And im pretty lost and confused. I have been on short term disability since august 15th because of several issues stemming from treatment MS. My legs have begun to get very stiff and unreliable and with this causing me constant diarrhea and the bathroom being literally half a football field away at work its pretty much impossible for me to make it their quickly without having an accident. My work area cant move down near the restrooms due to the special equipment needed for it. That and being up half the night is just leaving me completely drained. It is getting to the point where doing simple tasks like dishes or cleaning are just wiping me out. I know its the tysabri because it starts about 3 days after each dose. Overall not the experience i was hoping for. I am atleast gonna stick it out for the 3rd dose possibly 6 months but i dont think its preventing anything right now.
User avatar
Xandarr
Newbie
 
Posts: 8
Joined: Thu Aug 13, 2009 2:00 pm
Location: Denver colorado

Postby catfreak » Wed Sep 16, 2009 9:10 am

Hi,

I am sorry to hear that the 2nd infusion was just as bad. They do really push for you to get that 3rd infusion.

I had my 7th on Monday and it was business as usual.

I hope things get better for you soon.

Cat
Holly - Shine On You Crazy Diamond - Pink Floyd

9/3/09 Stanford - Dr Dake - Stent in R-J to unblock Arachnoid Cyst in Sigmoid Sinus. Stent in narrowed L-J. Balloon in narrowing where R & L Jugulars meet.
User avatar
catfreak
Family Elder
 
Posts: 791
Joined: Sun Jun 01, 2008 2:00 pm
Location: Mississippi


Return to Tysabri (Antegren or Natalizumab)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service